Alert archive / South Dakota / Heat Advisories in 2012
Heat Advisory 5, NWS Sioux Falls, SD
NWS Sioux Falls, SD issued this heat advisory at Jul 17, 2012, 3:31 PM CDT for 8 counties in Iowa; 18 counties in South Dakota; Dakota County, Dixon County, Nebraska. It took effect at Jul 18, 2012, 1:00 PM CDT. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Jul 17, 2012, 3:31 PM CDT (20:31 UTC)
- In effect from
- Jul 18, 2012, 1:00 PM CDT
- Expired
- Jul 18, 2012, 8:00 PM CDT
- In force
- 7 hr
- Issued by
- NWS Sioux Falls, SD
All 28 counties
Cherokee County, IA, Ida County, IA, Lyon County, IA, O'Brien County, IA, Osceola County, IA, Plymouth County, IA, Sioux County, IA, Woodbury County, IA, Dakota County, NE, Dixon County, NE, Aurora County, SD, Bon Homme County, SD, Brule County, SD, Charles Mix County, SD, Clay County, SD, Davison County, SD, Douglas County, SD, Gregory County, SD, Hanson County, SD, Hutchinson County, SD, Jerauld County, SD, Lincoln County, SD, McCook County, SD, Minnehaha County, SD, Sanborn County, SD, Turner County, SD, Union County, SD, Yankton County, SD
The radar
The Sioux Falls radar (KFSD), 57 km from the middle of the area, began a volume at 20:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Aberdeen, SD (KABR), launched 12:00Z, 8.5 hours before the alert went out and 211 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 12 J/kg
- Mixed-layer CIN
- -605 J/kg
- Mixed-layer LCL
- 1797 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- -47 m²/s²
- 0-3 km storm-relative helicity
- 56 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.6
The text
As transmitted, in the capitals the NWS used until 2016.
075 WWUS73 KFSD 172031 NPWFSD URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SIOUX FALLS SD 331 PM CDT TUE JUL 17 2012 .HOT AFTERNOON AND EVENING TEMPERATURES WILL COMBINE WITH HIGH HUMIDITY TO CREATE HEAT INDEX VALUES OF 100 TO 105 DEGREES ON WEDNESDAY ACROSS EXTREME SOUTHEAST SOUTH DAKOTA AND INTO FAR NORTHWEST IOWA. IAZ012-013-020-021-031-032-NEZ013-014-SDZ070-071-180445- /O.NEW.KFSD.HT.Y.0005.120718T1700Z-120719T0100Z/ SIOUX-OBRIEN-PLYMOUTH-CHEROKEE-WOODBURY-IDA-DIXON-DAKOTA-CLAY- UNION- INCLUDING THE CITIES OF...ORANGE CITY...SIOUX CENTER...SHELDON... HARTLEY...SANBORN...LE MARS...CHEROKEE...SIOUX CITY...IDA GROVE... HOLSTEIN...BATTLE CREEK...WAKEFIELD...PONCA...ALLEN... SOUTH SIOUX CITY...VERMILLION...NORTH SIOUX CITY...BERESFORD... ELK POINT...ALCESTER...JEFFERSON 331 PM CDT TUE JUL 17 2012 ...HEAT ADVISORY IN EFFECT FROM NOON TO 8 PM CDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A HEAT ADVISORY...WHICH IS IN EFFECT FROM NOON TO 8 PM CDT WEDNESDAY. * WEATHER CONDITIONS...HEAT INDEX VALUES OF 100 TO 105 DEGREES ARE EXPECTED WEDNESDAY AFTERNOON AND EARLY EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HEAT ADVISORY MEANS THAT A PERIOD OF HOT TEMPERATURES IS EXPECTED. TAKE EXTRA PRECAUTIONS...IF YOU WORK OR SPEND TIME OUTSIDE. WHEN POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN POSSIBLE AND DRINK PLENTY OF WATER. CHECK UP ON RELATIVES AND NEIGHBORS...AND DO NOT LEAVE CHILDREN OR PETS UNATTENDED IN VEHICLES. TO REDUCE RISK DURING OUTDOOR WORK...THE OCCUPATIONAL SAFETY AND HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE IS AN EMERGENCY...CALL 9 1 1. && $$
5 follow-up statements
230 WWUS73 KFSD 180215 NPWFSD URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SIOUX FALLS SD 915 PM CDT TUE JUL 17 2012 .HOT AFTERNOON AND EVENING TEMPERATURES WILL COMBINE WITH HIGH HUMIDITY TO CREATE HEAT INDEX VALUES OF 100 TO 105 DEGREES ON WEDNESDAY ACROSS EXTREME SOUTHEAST SOUTH DAKOTA AND INTO FAR NORTHWEST IOWA. IAZ012-013-020-021-031-032-NEZ013-014-SDZ070-071-181015- /O.CON.KFSD.HT.Y.0005.120718T1700Z-120719T0100Z/ SIOUX-OBRIEN-PLYMOUTH-CHEROKEE-WOODBURY-IDA-DIXON-DAKOTA-CLAY- UNION- INCLUDING THE CITIES OF...ORANGE CITY...SIOUX CENTER...SHELDON... HARTLEY...SANBORN...LE MARS...CHEROKEE...SIOUX CITY...IDA GROVE... HOLSTEIN...BATTLE CREEK...WAKEFIELD...PONCA...ALLEN... SOUTH SIOUX CITY...VERMILLION...NORTH SIOUX CITY...BERESFORD... ELK POINT...ALCESTER...JEFFERSON 915 PM CDT TUE JUL 17 2012 ...HEAT ADVISORY REMAINS IN EFFECT FROM NOON TO 8 PM CDT WEDNESDAY... * WEATHER CONDITIONS...HEAT INDEX VALUES OF 100 TO 105 DEGREES ARE EXPECTED WEDNESDAY AFTERNOON AND EARLY EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HEAT ADVISORY MEANS THAT A PERIOD OF HOT TEMPERATURES IS EXPECTED. TAKE EXTRA PRECAUTIONS...IF YOU WORK OR SPEND TIME OUTSIDE. WHEN POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN POSSIBLE AND DRINK PLENTY OF WATER. CHECK UP ON RELATIVES AND NEIGHBORS...AND DO NOT LEAVE CHILDREN OR PETS UNATTENDED IN VEHICLES. TO REDUCE RISK DURING OUTDOOR WORK...THE OCCUPATIONAL SAFETY AND HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE IS AN EMERGENCY...CALL 9 1 1. && $$
638 WWUS73 KFSD 180835 NPWFSD URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SIOUX FALLS SD 335 AM CDT WED JUL 18 2012 .HOT AFTERNOON AND EVENING TEMPERATURES WILL COMBINE WITH HIGH HUMIDITY TO CREATE HEAT INDEX VALUES OF 100 TO 105 DEGREES TODAY ACROSS SOUTH CENTRAL AND SOUTHEAST SOUTH DAKOTA...EXTREME NORTHEAST NEBRASKA AND INTO FAR NORTHWEST IOWA. IAZ001-002-SDZ050-052-053-057>069-181645- /O.EXB.KFSD.HT.Y.0005.120718T1800Z-120719T0100Z/ LYON-OSCEOLA-GREGORY-JERAULD-SANBORN-BRULE-AURORA-DAVISON-HANSON- MCCOOK-MINNEHAHA-CHARLES MIX-DOUGLAS-HUTCHINSON-TURNER-LINCOLN- BON HOMME-YANKTON- INCLUDING THE CITIES OF...ROCK RAPIDS...GEORGE...INWOOD... LARCHWOOD...SIBLEY...GREGORY...BURKE...WESSINGTON SPRINGS... ALPENA...WOONSOCKET...CHAMBERLAIN...KIMBALL...PLANKINTON... WHITE LAKE...STICKNEY...MITCHELL...ALEXANDRIA...EMERY...SALEM... CANISTOTA...BRIDGEWATER...MONTROSE...SIOUX FALLS...WAGNER... PLATTE...LAKE ANDES...MARTY...ARMOUR...CORSICA...DELMONT... PARKSTON...FREEMAN...MENNO...TRIPP...PARKER...CENTERVILLE... MARION...VIBORG...HURLEY...CHANCELLOR...CANTON...LENNOX...TEA... HARRISBURG...TYNDALL...SCOTLAND...SPRINGFIELD...AVON...TABOR... YANKTON 335 AM CDT WED JUL 18 2012 ...HEAT ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO 8 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A HEAT ADVISORY...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 8 PM CDT THIS EVENING. * WEATHER CONDITIONS...HEAT INDEX VALUES OF 100 TO 105 DEGREES ARE EXPECTED THIS AFTERNOON AND EARLY EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HEAT ADVISORY MEANS THAT A PERIOD OF HOT TEMPERATURES IS EXPECTED. TAKE EXTRA PRECAUTIONS...IF YOU WORK OR SPEND TIME OUTSIDE. WHEN POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN POSSIBLE AND DRINK PLENTY OF WATER. CHECK UP ON RELATIVES AND NEIGHBORS...AND DO NOT LEAVE CHILDREN OR PETS UNATTENDED IN VEHICLES. TO REDUCE RISK DURING OUTDOOR WORK...THE OCCUPATIONAL SAFETY AND HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE IS AN EMERGENCY...CALL 9 1 1. && $$ IAZ012-013-020-021-031-032-NEZ013-014-SDZ070-071-181645- /O.EXT.KFSD.HT.Y.0005.120718T1800Z-120719T0100Z/ SIOUX-OBRIEN-PLYMOUTH-CHEROKEE-WOODBURY-IDA-DIXON-DAKOTA-CLAY- UNION- INCLUDING THE CITIES OF...ORANGE CITY...SIOUX CENTER...SHELDON... HARTLEY...SANBORN...LE MARS...CHEROKEE...SIOUX CITY...IDA GROVE... HOLSTEIN...BATTLE CREEK...WAKEFIELD...PONCA...ALLEN... SOUTH SIOUX CITY...VERMILLION...NORTH SIOUX CITY...BERESFORD... ELK POINT...ALCESTER...JEFFERSON 335 AM CDT WED JUL 18 2012 ...HEAT ADVISORY NOW IN EFFECT FROM 1 PM THIS AFTERNOON TO 8 PM CDT THIS EVENING... * WEATHER CONDITIONS...HEAT INDEX VALUES OF 100 TO 105 DEGREES ARE EXPECTED THIS AFTERNOON AND EARLY EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HEAT ADVISORY MEANS THAT A PERIOD OF HOT TEMPERATURES IS EXPECTED. TAKE EXTRA PRECAUTIONS...IF YOU WORK OR SPEND TIME OUTSIDE. WHEN POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN POSSIBLE AND DRINK PLENTY OF WATER. CHECK UP ON RELATIVES AND NEIGHBORS...AND DO NOT LEAVE CHILDREN OR PETS UNATTENDED IN VEHICLES. TO REDUCE RISK DURING OUTDOOR WORK...THE OCCUPATIONAL SAFETY AND HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE IS AN EMERGENCY...CALL 9 1 1. && $$
343 WWUS73 KFSD 181746 NPWFSD URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SIOUX FALLS SD 1246 PM CDT WED JUL 18 2012 .HOT AFTERNOON AND EVENING TEMPERATURES WILL COMBINE WITH HIGH HUMIDITY TO CREATE HEAT INDEX VALUES OF 100 TO 105 DEGREES TODAY ACROSS SOUTH CENTRAL AND SOUTHEAST SOUTH DAKOTA...EXTREME NORTHEAST NEBRASKA AND INTO FAR NORTHWEST IOWA. IAZ001-002-012-013-020-021-031-032-NEZ013-014-SDZ050-052-053- 057>071-190100- /O.CON.KFSD.HT.Y.0005.120718T1800Z-120719T0100Z/ LYON-OSCEOLA-SIOUX-OBRIEN-PLYMOUTH-CHEROKEE-WOODBURY-IDA-DIXON- DAKOTA-GREGORY-JERAULD-SANBORN-BRULE-AURORA-DAVISON-HANSON-MCCOOK- MINNEHAHA-CHARLES MIX-DOUGLAS-HUTCHINSON-TURNER-LINCOLN-BON HOMME- YANKTON-CLAY-UNION- INCLUDING THE CITIES OF...ROCK RAPIDS...GEORGE...INWOOD... LARCHWOOD...SIBLEY...ORANGE CITY...SIOUX CENTER...SHELDON... HARTLEY...SANBORN...LE MARS...CHEROKEE...SIOUX CITY...IDA GROVE... HOLSTEIN...BATTLE CREEK...WAKEFIELD...PONCA...ALLEN... SOUTH SIOUX CITY...GREGORY...BURKE...WESSINGTON SPRINGS... ALPENA...WOONSOCKET...CHAMBERLAIN...KIMBALL...PLANKINTON... WHITE LAKE...STICKNEY...MITCHELL...ALEXANDRIA...EMERY...SALEM... CANISTOTA...BRIDGEWATER...MONTROSE...SIOUX FALLS...WAGNER... PLATTE...LAKE ANDES...MARTY...ARMOUR...CORSICA...DELMONT... PARKSTON...FREEMAN...MENNO...TRIPP...PARKER...CENTERVILLE... MARION...VIBORG...HURLEY...CHANCELLOR...CANTON...LENNOX...TEA... HARRISBURG...TYNDALL...SCOTLAND...SPRINGFIELD...AVON...TABOR... YANKTON...VERMILLION...NORTH SIOUX CITY...BERESFORD...ELK POINT... ALCESTER...JEFFERSON 1246 PM CDT WED JUL 18 2012 ...HEAT ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING... * WEATHER CONDITIONS...HEAT INDEX VALUES OF 100 TO 105 DEGREES ARE EXPECTED THIS AFTERNOON AND EARLY EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HEAT ADVISORY MEANS THAT A PERIOD OF HOT TEMPERATURES IS EXPECTED. TAKE EXTRA PRECAUTIONS...IF YOU WORK OR SPEND TIME OUTSIDE. WHEN POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN POSSIBLE AND DRINK PLENTY OF WATER. CHECK UP ON RELATIVES AND NEIGHBORS...AND DO NOT LEAVE CHILDREN OR PETS UNATTENDED IN VEHICLES. TO REDUCE RISK DURING OUTDOOR WORK...THE OCCUPATIONAL SAFETY AND HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE IS AN EMERGENCY...CALL 9 1 1. && $$
508 WWUS73 KFSD 182054 NPWFSD URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SIOUX FALLS SD 354 PM CDT WED JUL 18 2012 .HOT AFTERNOON AND EVENING TEMPERATURES WILL COMBINE WITH HIGH HUMIDITY TO CREATE HEAT INDEX VALUES OF 100 TO 105 DEGREES TODAY ACROSS SOUTH CENTRAL AND SOUTHEAST SOUTH DAKOTA...EXTREME NORTHEAST NEBRASKA AND INTO FAR NORTHWEST IOWA. AN EXTENDED PERIOD OF HEAT AND HUMIDITY WILL SET UP ACROSS SOUTH CENTRAL SOUTH DAKOTA THURSDAY THROUGH SATURDAY WITH ANOTHER ROUND OF HEAT INDEX VALUES OF 100 TO 105 EACH DAY. SDZ050-052-057>060-063>065-068-069-190500- /O.NEW.KFSD.HT.Y.0006.120719T1800Z-120722T0200Z/ /O.CON.KFSD.HT.Y.0005.000000T0000Z-120719T0100Z/ GREGORY-JERAULD-BRULE-AURORA-DAVISON-HANSON-CHARLES MIX-DOUGLAS- HUTCHINSON-BON HOMME-YANKTON- INCLUDING THE CITIES OF...GREGORY...BURKE...WESSINGTON SPRINGS... ALPENA...CHAMBERLAIN...KIMBALL...PLANKINTON...WHITE LAKE... STICKNEY...MITCHELL...ALEXANDRIA...EMERY...WAGNER...PLATTE... LAKE ANDES...MARTY...ARMOUR...CORSICA...DELMONT...PARKSTON... FREEMAN...MENNO...TRIPP...TYNDALL...SCOTLAND...SPRINGFIELD... AVON...TABOR...YANKTON 354 PM CDT WED JUL 18 2012 ...HEAT ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING... ...HEAT ADVISORY IN EFFECT FROM 1 PM THURSDAY TO 9 PM CDT SATURDAY... THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A HEAT ADVISORY...WHICH IS IN EFFECT FROM 1 PM THURSDAY TO 9 PM CDT SATURDAY. * WEATHER CONDITIONS...HEAT INDEX VALUES OF 100 TO 105 DEGREES WILL CONTINUE THROUGH THE EARLY EVENING. HOT AND HUMID CONDITIONS ARE EXPECTED AGAIN THURSDAY THROUGH SATURDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HEAT ADVISORY MEANS THAT A PERIOD OF HOT TEMPERATURES IS EXPECTED. TAKE EXTRA PRECAUTIONS...IF YOU WORK OR SPEND TIME OUTSIDE. WHEN POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN POSSIBLE AND DRINK PLENTY OF WATER. CHECK UP ON RELATIVES AND NEIGHBORS...AND DO NOT LEAVE CHILDREN OR PETS UNATTENDED IN VEHICLES. TO REDUCE RISK DURING OUTDOOR WORK...THE OCCUPATIONAL SAFETY AND HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE IS AN EMERGENCY...CALL 9 1 1. && $$ IAZ001-002-012-013-020-021-031-032-NEZ013-014-SDZ053-061-062-066- 067-070-071-190100- /O.CON.KFSD.HT.Y.0005.000000T0000Z-120719T0100Z/ LYON-OSCEOLA-SIOUX-OBRIEN-PLYMOUTH-CHEROKEE-WOODBURY-IDA-DIXON- DAKOTA-SANBORN-MCCOOK-MINNEHAHA-TURNER-LINCOLN-CLAY-UNION- INCLUDING THE CITIES OF...ROCK RAPIDS...GEORGE...INWOOD... LARCHWOOD...SIBLEY...ORANGE CITY...SIOUX CENTER...SHELDON... HARTLEY...SANBORN...LE MARS...CHEROKEE...SIOUX CITY...IDA GROVE... HOLSTEIN...BATTLE CREEK...WAKEFIELD...PONCA...ALLEN... SOUTH SIOUX CITY...WOONSOCKET...SALEM...CANISTOTA...BRIDGEWATER... MONTROSE...SIOUX FALLS...PARKER...CENTERVILLE...MARION...VIBORG... HURLEY...CHANCELLOR...CANTON...LENNOX...TEA...HARRISBURG... VERMILLION...NORTH SIOUX CITY...BERESFORD...ELK POINT... ALCESTER...JEFFERSON 354 PM CDT WED JUL 18 2012 ...HEAT ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING... * WEATHER CONDITIONS...HEAT INDEX VALUES OF 100 TO 105 DEGREES WILL CONTINUE THROUGH THE EARLY EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HEAT ADVISORY MEANS THAT A PERIOD OF HOT TEMPERATURES IS EXPECTED. TAKE EXTRA PRECAUTIONS...IF YOU WORK OR SPEND TIME OUTSIDE. WHEN POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN POSSIBLE AND DRINK PLENTY OF WATER. CHECK UP ON RELATIVES AND NEIGHBORS...AND DO NOT LEAVE CHILDREN OR PETS UNATTENDED IN VEHICLES. TO REDUCE RISK DURING OUTDOOR WORK...THE OCCUPATIONAL SAFETY AND HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE IS AN EMERGENCY...CALL 9 1 1. && $$
151 WWUS73 KFSD 190102 NPWFSD URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SIOUX FALLS SD 802 PM CDT WED JUL 18 2012 .HOT AFTERNOON AND EVENING TEMPERATURES WILL COMBINE WITH HIGH HUMIDITY TO CREATE HEAT INDEX VALUES OF 100 TO 105 DEGREES THURSDAY THROUGH SATURDAY ACROSS SOUTH CENTRAL SOUTH DAKOTA. VERY LITTLE RELIEF IS EXPECTED AT NIGHT WITH LOWS IN THE 70S. SDZ050-052-057>060-063>065-068-069-190915- /O.EXP.KFSD.HT.Y.0005.000000T0000Z-120719T0100Z/ /O.CON.KFSD.HT.Y.0006.120719T1800Z-120722T0200Z/ GREGORY-JERAULD-BRULE-AURORA-DAVISON-HANSON-CHARLES MIX-DOUGLAS- HUTCHINSON-BON HOMME-YANKTON- INCLUDING THE CITIES OF...GREGORY...BURKE...WESSINGTON SPRINGS... ALPENA...CHAMBERLAIN...KIMBALL...PLANKINTON...WHITE LAKE... STICKNEY...MITCHELL...ALEXANDRIA...EMERY...WAGNER...PLATTE... LAKE ANDES...MARTY...ARMOUR...CORSICA...DELMONT...PARKSTON... FREEMAN...MENNO...TRIPP...TYNDALL...SCOTLAND...SPRINGFIELD... AVON...TABOR...YANKTON 802 PM CDT WED JUL 18 2012 ...HEAT ADVISORY REMAINS IN EFFECT FROM 1 PM THURSDAY TO 9 PM CDT SATURDAY... ...HEAT ADVISORY WILL EXPIRE AT 8 PM CDT THIS EVENING... * WEATHER CONDITIONS...HEAT INDEX VALUES OF 100 TO 105 DEGREES ARE EXPECTED THURSDAY THROUGH SATURDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HEAT ADVISORY MEANS THAT A PERIOD OF HOT TEMPERATURES IS EXPECTED. TAKE EXTRA PRECAUTIONS...IF YOU WORK OR SPEND TIME OUTSIDE. WHEN POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN POSSIBLE AND DRINK PLENTY OF WATER. CHECK UP ON RELATIVES AND NEIGHBORS...AND DO NOT LEAVE CHILDREN OR PETS UNATTENDED IN VEHICLES. TO REDUCE RISK DURING OUTDOOR WORK...THE OCCUPATIONAL SAFETY AND HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE IS AN EMERGENCY...CALL 9 1 1. && $$ IAZ001-002-012-013-020-021-031-032-NEZ013-014-SDZ053-061-062-066- 067-070-071-190215- /O.EXP.KFSD.HT.Y.0005.000000T0000Z-120719T0100Z/ LYON-OSCEOLA-SIOUX-OBRIEN-PLYMOUTH-CHEROKEE-WOODBURY-IDA-DIXON- DAKOTA-SANBORN-MCCOOK-MINNEHAHA-TURNER-LINCOLN-CLAY-UNION- INCLUDING THE CITIES OF...ROCK RAPIDS...GEORGE...INWOOD... LARCHWOOD...SIBLEY...ORANGE CITY...SIOUX CENTER...SHELDON... HARTLEY...SANBORN...LE MARS...CHEROKEE...SIOUX CITY...IDA GROVE... HOLSTEIN...BATTLE CREEK...WAKEFIELD...PONCA...ALLEN... SOUTH SIOUX CITY...WOONSOCKET...SALEM...CANISTOTA...BRIDGEWATER... MONTROSE...SIOUX FALLS...PARKER...CENTERVILLE...MARION...VIBORG... HURLEY...CHANCELLOR...CANTON...LENNOX...TEA...HARRISBURG... VERMILLION...NORTH SIOUX CITY...BERESFORD...ELK POINT... ALCESTER...JEFFERSON 802 PM CDT WED JUL 18 2012 ...HEAT ADVISORY WILL EXPIRE AT 8 PM CDT THIS EVENING... TEMPERATURES CONTINUE TO COOL OFF ACROSS THE AREA THIS EVENING AND HAVE DROPPED BELOW ADVISORY LEVEL. LOWS TONIGHT WILL BE NEAR 70. $$
What forecasters said that day
The local office's own words before this heat advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sioux Falls, SD wrote its last area forecast discussion before this heat advisory went out at Jul 17, 12:31 PM CDT, 3 hours earlier.
Area forecast discussion, Jul 17, 12:31 PM CDT, 3 hours before
AREA FORECAST DISCUSSION FOR SOUTHEAST SD/SOUTHWEST MN/NORTHWEST IA NATIONAL WEATHER SERVICE SIOUX FALLS SD 1230 PM CDT MON JUL 16 2012 .DISCUSSION.../ISSUED AT 1130 AM CDT/ TRICKY FORECAST TODAY WITH REGARDS TO HIGH TEMPERATURES AND PRECIP CHANCES. CONVECTIVELY INDUCED OUTFLOW PUSHED INTO NORTHERN PARTS OF THE CWA THIS MORNING...BUT ACTUAL FRONT SEEMS TO HAVE JUST GONE THROUGH WATERTOWN AND IS APPROACHING HURON. EXPECT THIS FRONT TO SLOWLY DRIFT SOUTH TODAY...BEFORE POSSIBLY ACCELERATING SOUTH A BIT THIS EVENING. HIGH TEMPERATURES SOUTH OF THIS FRONT LIKELY TO BE WELL INTO THE 90S...WHILE LOCATIONS JUST NORTH OF THE FRONT STAY IN THE 80S TO AROUND 90. DECIDED TO KEEP HIGHS AS THEY WERE...BUT WOULD NOT BE SURPRISED TO SEE SOME SPOTS JUST SOUTH OF THE BOUNDARY GET A COUPLE DEGREES WARMER THAN CURRENT FORECAST. REMOVED POPS THROUGH 21Z TODAY. THEREAFTER WILL HAVE TO WATCH FOR POSSIBLE DEVELOPMENT. AREAS SOUTH OF THE BOUNDARY SHOULD REMAINED CAPPED TROUGH THE EVENING. SLIGHT CHANCE WE COULD SEE SOMETHING JUST NORTH OF THE BOUNDARY AROUND INTERSTATE 34. HERE...LOW LEVEL CONVERGENCE WILL RESULT IN ENOUGH MOISTURE POOLING FOR CAPES OVER 2000 J/KG. BUT EVEN HERE IT LOOKS LIKE WITHOUT MUCH UPPER LEVEL SUPPORT...CAP STAYS STRONG. ALSO LOOKS LIKE WE COULD SEE DEVELOPMENT NEAR THE TRIPLE POINT WEST OF THE CWA. THIS MAY TRY TO THEN DEVELOP EAST ALONG THE BOUNDARY AS THE NAM SUGGESTS. BUT THINK THE NAM IS OVERDONE...AS IT HEATS US UP TOO MUCH...RESULTING IN THE CAP BREAKING. MORE PROBABLE OUTCOME SEEMS TO BE THE CAP HOLDING ALONG THE FRONT...WITH STORMS DEVELOPING WEST OF THE CWA THIS AFTERNOON POSSIBLY DRIFTING INTO AREAS WEST OF THE JAMES RIVER. /CHENARD && .AVIATION.../FOR THE 18Z TAF ISSUANCE/ MAINLY VFR CONDITIONS ARE EXPECTED THROUGH 18Z WEDNESDAY. FRONT SLOWLY PROGRESSING SOUTH ACROSS THE CWA AT THIS TIME. WINDS SHIFTING FROM THE SOUTH TO NORTHEAST BEHIND THE FRONT...AND COULD SEE SOME GUSTS AROUND 20 MPH BEHIND IT. SLIGHT CHANCE OF A THUNDERSTORM ALONG FRONT THIS EVENING IN THE INTERSTATE 90 TO HIGHWAY 14 CORRIDOR...BUT PROBABILITY TOO LOW TO INCLUDE IN TAFS AT THIS TIME. MORE PROBABLE THAT ELEVATED CONVECTION GETS GOING TONIGHT NORTH OF INTERSTATE 90...SO KEPT PROB30 GROUP IN HURON. SMALL CHANCE A FEW OF THESE STORMS FORM FURTHER SOUTH WEDNESDAY MORNING AND EARLY AFTERNOON CLOSER TO KFSD AND KSUX...BUT PROBABILITY AND TIMING CONFIDENCE TOO LOW TO INCLUDE IN TAF...BUT IF THEY DO FORM WILL PROBABLY BE BETWEEN 14Z AND 21Z. /CHENARD && .PREVIOUS DISCUSSION.../ISSUED AT 245 AM CDT/ WILL BE FOLLOWING EC/NAM SOLUTION THROUGH THURSDAY AS GFS HAS NOT BEEN A VERY GOOD MODEL FOR SOME TIME NOW WITH PLACEMENT OF FRONTS...RAIN AND TEMPERATURES. WEAK FRONT WILL SAG SOUTH TODAY AND SHOULD STALL SOMEWHERE NEAR I90. WILL REMAIN QUITE HOT SOUTH OF THIS BOUNDARY AND WILL BUMP UP TEMPERATURES ALONG THE I90 CORRIDOR TODAY. FSD...MHE AND 9V9 COULD ALL HIT 100 AGAIN TODAY BUT WITH WINDS NOT AS STRONG AS YESTERDAY...MIXING WILL NOT BE QUITE AS GOOD SO 95 TO 100 LOOKS GOOD ALONG AND SOUTH OF I90...WITH HIGHS CLOSER TO 90 FURTHER NORTH. HEAT ADVISORY IS MARGINAL AND COULD HIT 100 ALONG AND SOUTH OF I90 THIS AFTERNOON...SO WILL NOT ISSUE ANY HIGHLIGHTS. RIDGE RIDER TRIGGERING THUNDERSTORMS NORTH AND WEST OF CWA AND THESE COULD CLIP THE FAR NORTHWEST CWA THIS MORNING...SO WILL KEEP SMALL CHANCE THERE. BY AFTERNOON...NOT MUCH TO FOCUS ON AND ONLY WAY TO GET SOMETHING GOING IS THROUGH DAYTIME HEATING DESTABILIZATION. THIS DOES NOT LOOK ALL THAT GOOD BUT PERHAPS SOMETHING ALONG AND NORTH OF FRONT COULD GET GOING LATER IN THE AFTERNOON...SO WILL KEEP 20% ACROSS THE NORTH. WEAK WAVE WILL RIDE OVER RIDGE LATER TONIGHT AND WEDNESDAY. BEST CHANCE OF ANY STORMS TONIGHT WILL BE ACROSS WESTERN CWA WITH THIS FEATURE AND ACROSS THE EAST WEDNESDAY AS WEAK SURFACE BOUNDARY ASSOCIATED WITH THIS WAVE MOVES ACROSS CWA. WILL REMAIN HOT ACROSS ON WEDNESDAY WITH HIGHS IN THE UPPER 80S TO MID 90S. MAY BE SOME LINGERING THUNDERSTORMS ACROSS EAST WEDNESDAY EVENING...BUT SHOULD BE SPOTTY AT BEST AS WAVE PULLS OFF TO THE EAST. RIDGE WILL BUILD BACK ACROSS THE NORTHERN PLAINS THURSDAY THROUGH SATURDAY...SO HOT TEMPERATURES WILL REMAIN THROUGH THE WEEKEND...WITH HIGH TEMPERATURES LIKELY TOPPING 100 AGAIN ACROSS THE WESTERN CWA AND IN THE 90S ELSEWHERE. FLATTENING OF RIDGE ON SUNDAY ALLOWS FOR WEAK FRONT TO SAG SOUTH INTO CWA LIKE TODAY. AGAIN NOT MUCH IN THE WAY OF FORCING WITH THIS FRONT ON SUNDAY AND CAP MAY BE AGAIN TOO STRONG TO OVERCOME SO ONLY SMALL POPS 20% TO 30% AT BEST SUNDAY AND SUNDAY NIGHT. REALLY DOES NOT LOOK FAVORABLE FOR ANY COOLING OR MUCH RAIN THROUGH THE END OF THE MONTH AS RIDGE ALOFT HOLD IN PLACE ACROSS CENTRAL US. && .FSD WATCHES/WARNINGS/ADVISORIES... SD...NONE. MN...NONE. IA...NONE. NE...NONE. &&
Hazardous weather outlook, Jul 17, 11:39 AM CDT, 3 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SIOUX FALLS SD 1139 AM CDT TUE JUL 17 2012 SDZ038>040-050-052>071-MNZ071-072-080-081-089-090-097-098- IAZ001>003-012>014-020>022-031-032-NEZ013-014-181200- AURORA-BEADLE-BON HOMME-BROOKINGS-BRULE-BUENA VISTA IA- CHARLES MIX-CHEROKEE IA-CLAY-CLAY IA-COTTONWOOD MN-DAKOTA NE- DAVISON-DICKINSON IA-DIXON NE-DOUGLAS-GREGORY-HANSON-HUTCHINSON- IDA IA-JACKSON MN-JERAULD-KINGSBURY-LAKE-LINCOLN-LINCOLN MN- LYON IA-LYON MN-MCCOOK-MINER-MINNEHAHA-MOODY-MURRAY MN-NOBLES MN- OBRIEN IA-OSCEOLA IA-PIPESTONE MN-PLYMOUTH IA-ROCK MN-SANBORN- SIOUX IA-TURNER-UNION-WOODBURY IA-YANKTON- 1139 AM CDT TUE JUL 17 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH DAKOTA... SOUTHWEST MINNESOTA...NORTHWEST IOWA...AND NORTHEAST NEBRASKA. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS... THERE IS A SLIGHT CHANCE OF THUNDERSTORMS NORTH OF INTERSTATE 90 AND WEST OF THE JAMES RIVER TODAY AND TONIGHT. IF THUNDERSTORMS CAN DEVELOP...A FEW COULD PRODUCE WIND GUSTS TO 40 TO 50 MPH. EXCESSIVE TEMPERATURES... THE HEAT INDEX WILL APPROACH 100 DEGREES THIS AFTERNOON ALONG AND SOUTH OF INTERSTATE 90. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THERE IS A CHANCE OF THUNDERSTORMS ACROSS THE AREA WEDNESDAY AND WEDNESDAY EVENING. IF STORMS CAN DEVELOP...A FEW COULD BECOME SEVERE DURING THE AFTERNOON AND EARLY EVENING HOURS. THE HEAT INDEX WILL APPROACH 100 DEGREES WEDNESDAY AFTERNOON ACROSS NORTHWEST IOWA. THE HOT WEATHER WILL REMAIN IN PLACE THURSDAY THROUGH SUNDAY...WITH HEAT INDICES OF 95 TO 105 DEGREES DURING THE AFTERNOON HOURS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. && FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.WEATHER.GOV/SIOUXFALLS. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
Nearby
Heat Advisories in South Dakota, 2012Heat Advisories in Iowa, 2012Heat Advisories in Nebraska, 2012Every heat advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.